|I have lost all the fat on my body
Sep 10, 2003
I am 30 yrs old and have been Poz. since 1990. In '93 I started on drug therapy. I was on Invirace, Zerit and Epivir. I have lost all the fat on my entire body. (Face, legs, arms,chest etc.) I am now an Viread and Combivir. I was wondering if this trend in losing fat and muscil will continue on the new regimen? If so what can I do to try to stop it or at least slow the progression. I am Healthy as a horse according to the doc. everything seems to look very good. Help. P.S. are there any other side affects that I should be concerned with with the new regimen? Thanks for all your help. M.H. in New Mexico
Response from Dr. Moyle
While the combination of Combivir and tenofovir has not been extensively studied in clinical trials is reasonable to consider that if you have now been on it a few weeks you would be through the worst period. It is unclear what degree fat recovers in individuals switched from d4T to AZT although some reports would indicate that recovery does occur. I suspect you are unenthusiastic about making any further changes to your treatment so it may be worthwhile considering involvement in clinical trials that are investigating new treatments for fat loss. The alternative is to discuss with your doctor the possibility of using rosiglitazone. The available data with this drug are somewhat conflicting but the weight of evidence would support the idea that it may encourage that recovery overtime. Keep an eye on the news wires for further reports. At this point I would suspect your new regimen will lead to stability in the short term and maybe some modest recovery in the longer (a year or two) term.
It's time to switch?
- HIV Infection Risk Masturbation
- Nipple Sucking How Long Does It Take To Test Positive For HIV
- Sex With A Prostitute How Long Does It Take To Test Positive For AIDS
- Burning Penis After Anal Sex Worried I Have HIV
- White Discharge After Unprotected Anal Sex Worried I Have HIV
- White Spots After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.